Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 33, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 29, 2015, 6:40 PM CDT for Anderson County, Franklin County, Kansas. It took effect at May 29, 2015, 10:27 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 6:40 PM CDT (23:40 UTC)
- In effect from
- May 29, 2015, 10:27 PM CDT
- Expired
- May 30, 2015, 10:32 PM CDT
- In force
- 24 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, KS, Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
376 WGUS43 KTOP 292340 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 640 PM CDT FRI MAY 29 2015 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-300740- /O.NEW.KTOP.FL.W.0033.150530T0327Z-150531T0332Z/ /SIPK1.1.ER.150530T0327Z.150530T0600Z.150530T1532Z.NO/ 640 PM CDT FRI MAY 29 2015 The National Weather Service in Topeka, KS has issued a * Flood warning for The Pottawatomie Creek near Scipio . * from this evening to Saturday evening. * At 6:16 PM Friday the stage was 20.1 feet. * Flood stage is 23.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 24.4 feet by early Saturday morning.The river will fall below flood stage by late Saturday morning. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
5 follow-up statements
671 WGUS83 KTOP 292344 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 644 PM CDT FRI MAY 29 2015 ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties ...The Flood Warning continues for the following streams in Kansas.. Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC031-111-300744- /O.CON.KTOP.FL.W.0018.000000T0000Z-150531T0414Z/ /NEOK1.2.ER.150524T0915Z.150525T2145Z.150530T1014Z.NO/ 644 PM CDT FRI MAY 29 2015 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Saturday evening. * At 6:30 PM Friday the stage was 24.0 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Saturday morning. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC059-139-300744- /O.EXT.KTOP.FL.W.0032.150529T2344Z-150531T1536Z/ /QNMK1.1.ER.150529T1841Z.150529T2215Z.150530T2136Z.NO/ 644 PM CDT FRI MAY 29 2015 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until Sunday morning. * At 5:15 PM Friday the stage was 20.2 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 21.6 feet by early Saturday morning. The river will fall below flood stage Saturday afternoon. * Forecast...The river will continue to fall to below flood stage by Saturday afternoon. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC003-059-300744- /O.CON.KTOP.FL.W.0033.150530T0327Z-150531T0332Z/ /SIPK1.1.ER.150530T0327Z.150530T0600Z.150530T1532Z.NO/ 644 PM CDT FRI MAY 29 2015 The Flood Warning continues for The Pottawatomie Creek near Scipio . * from this evening to Saturday evening. * At 6:31 PM Friday the stage was 20.3 feet. * Flood stage is 23.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 24.4 feet by early Saturday morning.The river will fall below flood stage by late Saturday morning. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
469 WGUS83 KTOP 301018 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 518 AM CDT SAT MAY 30 2015 ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties ...The Flood Warning continues for the following streams in Kansas.. Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC031-111-301818- /O.EXT.KTOP.FL.W.0018.000000T0000Z-150531T1900Z/ /NEOK1.2.ER.150524T0915Z.150525T2145Z.150531T0100Z.NO/ 518 AM CDT SAT MAY 30 2015 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Sunday afternoon. * At 4:30 AM Saturday the stage was 24.0 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river is forecast to remain near 24.0 ft this morning. The river will fall below flood stage late Saturday evening. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC059-139-301818- /O.EXT.KTOP.FL.W.0032.000000T0000Z-150531T1827Z/ /QNMK1.1.ER.150529T1841Z.150530T1200Z.150531T0027Z.NO/ 518 AM CDT SAT MAY 30 2015 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until Sunday afternoon. * At 5:15 PM Friday the stage was 20.2 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is forecast to crest near 22.0 feet early this morning. The river is forecast to fall below flood stage early Saturday evening. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC003-059-301818- /O.CON.KTOP.FL.W.0033.000000T0000Z-150531T0332Z/ /SIPK1.1.ER.150530T0430Z.150530T1200Z.150530T1532Z.NO/ 518 AM CDT SAT MAY 30 2015 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until this evening. * At 4:45 AM Saturday the stage was 24.2 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The creek is forecast to crest around 24.4 ft early this morning. The creek will fall below flood stage early this afternoon. * Impact...At 23.6 feet...Farmers field to the north of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
431 WGUS83 KTOP 301404 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 904 AM CDT SAT MAY 30 2015 ...The Flood Warning is cancelled for the following streams in Kansas... Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties ...The Flood Warning continues for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC031-111-302204- /O.EXT.KTOP.FL.W.0018.000000T0000Z-150601T0234Z/ /NEOK1.2.ER.150524T0915Z.150525T2145Z.150531T0834Z.NO/ 904 AM CDT SAT MAY 30 2015 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Sunday evening. * At 8:30 AM Saturday the stage was 23.9 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Sunday morning. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC003-059-302204- /O.EXT.KTOP.FL.W.0033.000000T0000Z-150531T0651Z/ /SIPK1.1.ER.150530T0430Z.150530T1246Z.150530T1851Z.NO/ 904 AM CDT SAT MAY 30 2015 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until late tonight. * At 8:46 AM Saturday the stage was 24.4 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC059-139-301434- /O.CAN.KTOP.FL.W.0032.000000T0000Z-150531T1827Z/ /QNMK1.1.ER.150529T1841Z.150529T2215Z.150530T1010Z.NO/ 904 AM CDT SAT MAY 30 2015 The Flood Warning is cancelled for The Marais Des Cygnes River near Quenemo. * At 7:25 AM Saturday the stage was 16.4 feet. * Flood stage is 17.0 feet. * Fell below flood stage at 5:10 AM Saturday. * Forecast...The river will continue to fall to 9.8 feet by Sunday morning. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
752 WGUS83 KTOP 301859 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 159 PM CDT SAT MAY 30 2015 ...The Flood Warning continues for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC031-111-310259- /O.EXT.KTOP.FL.W.0018.000000T0000Z-150601T0651Z/ /NEOK1.2.ER.150524T0915Z.150525T2145Z.150531T1251Z.NO/ 159 PM CDT SAT MAY 30 2015 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until late Sunday night. * At 1:30 PM Saturday the stage was 23.7 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Sunday morning. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC003-059-310259- /O.EXT.KTOP.FL.W.0033.000000T0000Z-150531T0747Z/ /SIPK1.1.ER.150530T0430Z.150530T1246Z.150530T1947Z.NO/ 159 PM CDT SAT MAY 30 2015 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until late tonight. * At 1:45 PM Saturday the stage was 23.9 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 23.6 feet...Farmers field to the north of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
639 WGUS83 KTOP 302340 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 640 PM CDT SAT MAY 30 2015 ...The Flood Warning is cancelled for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties ...The Flood Warning continues for the following streams in Kansas.. Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC031-111-310740- /O.CON.KTOP.FL.W.0018.000000T0000Z-150601T0651Z/ /NEOK1.2.ER.150524T0915Z.150525T2145Z.150531T1251Z.NO/ 640 PM CDT SAT MAY 30 2015 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until late Sunday night. * At 6:30 PM Saturday the stage was 23.6 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Sunday morning. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC003-059-310010- /O.CAN.KTOP.FL.W.0033.000000T0000Z-150531T0747Z/ /SIPK1.1.ER.150530T0430Z.150530T1246Z.150530T2208Z.NO/ 640 PM CDT SAT MAY 30 2015 The Flood Warning is cancelled for The Pottawatomie Creek near Scipio . * At 6:16 PM Saturday the stage was 22.6 feet. * Flood stage is 23.0 feet. * Fell below flood stage at 5:08 PM Saturday. * Forecast...The river will continue to fall to 15.6 feet by Sunday morning. * Impact...At 23.0 feet...The creek begins to flow out of its banks near Ohio Road. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 29, 6:29 PM CDT, 11 minutes earlier.
Area forecast discussion, May 29, 6:29 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 629 PM CDT Fri May 29 2015 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Saturday) Issued at 301 PM CDT FRI MAY 29 2015 A persistent northward moisture flux into eastern KS has been ongoing for much of the day, but has very gradually shifted east this afternoon. Rainfall rates have been light to moderate with a few heavy pockets, but by shear persistence 12 hour rainfall totals in the 1-3 inch range have been common south of an Emporia to Lawrence line. Individual vorticity maxima translating through the flow throughout the day have produced locally enhanced rain rates, with the strongest vort max now in far northeast Oklahoma and moving steadily north northeast. Rain rates with this system appear to be rather impressive, but the continued slow west-to-east push of drier air into eastern KS should keep the bulk of this deep moisture plume just to the east of the forecast area...perhaps having a glancing influence on Anderson and Franklin counties. Assuming this heavier rainfall stays east of the area, would be able to cancel the flash flood watch late this afternoon as overnight activity should be more scattered and progressive in nature. Regarding later precip potential, a surface trough was oriented SW to NE through the Concordia area while a true cold front associated with the strong upper trough was now surging across south central Nebraska. Along and immediately behind this front, expect scattered convection to develop through the evening hours as it moves across the forecast area...perhaps lasting into the early morning hours in east central KS. Instability will be quite weak as the front moves through with less than 1000 J/kg of CAPE. However, given the cool temperatures aloft with the upper trough moving overhead, could see a few storms produce small hail. All told, feel that the potential for severe weather is very low. Also, as previously stated, convection should be scattered and progressive in nature, so additional flash flooding is unlikely. Saturday will start out cloudy, and clouds may persist into the early afternoon. Expect breezy conditions with cool temperatures in the middle to upper 60s. Temperatures will be highly dependent upon persistence of cloud cover, with the current forecast expecting sunshine by mid afternoon. .LONG TERM...(Saturday Night through Friday) Issued at 301 PM CDT FRI MAY 29 2015 Ridge of surface high pressure moves across central and eastern KS Saturday night with clearing skies and cooler temps. Ridge then slowly moves off to the east as northwesterly flow aloft sets up for Sunday through Tuesday. Normally this would be a dry pattern, and have kept the area mostly dry, but any system that develops over the High Plains of western Nebraska could drift southeast into north central KS. So, have occasional low POPs that area into the first part of the work week. From Wednesday through Friday, upper ridge moves east and we are in weak flow aloft with the outside chance of weak shortwaves topping the ridge creating thunderstorm chances. Best chances will be in the north central and far northern counties, but confidence for any specific period that far out is not high. Thus, have low chance POPs west and north during that time. As heights build aloft associated with low-level warm air advection, temperatures will warm through the period. Lows should warm from the upper 40s to lower 50s Saturday morning to the middle 60s by mid week. Highs in the 70 to 75 degree range Saturday will rise into the lower to middle 80s for the middle to latter part of the work week. && .AVIATION...(For the 00Z TAFs through 00Z Saturday Evening) Issued at 628 PM CDT FRI MAY 29 2015 For the 00z TAFs, MVFR cloud cover has begun to scatter out some, however these improving cigs will be short-lived as a cold front will move through the region tonight, bringing some scattered showers and thunderstorms. There is some model discrepancy with the exact timing of this precipitation, but it should be fairly progressive with the TAF sites likely dry by 06/07z. Model soundings show MVFR cigs quickly building back in with this precipitation, with some guidance suggesting even IFR cigs, so have at least introduced scattered IFR cigs at this time. Cloud bases should lift a bit by late morning/early afternoon, but anticipate MVFR cigs to persist through much of the afternoon hours. Winds will veer to the north-northwest with the frontal passage and become gusty overnight into Saturday afternoon before diminishing. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barjenbruch LONG TERM...GDP AVIATION...Hennecke
Hazardous weather outlook, May 29, 3:33 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 333 PM CDT FRI MAY 29 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-302045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 333 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT MOVES ACROSS THE AREA LATE THIS AFTERNOON THROUGH THE EVENING. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. FLOODING OF THE NEOSHO AND MARAIS DES CYGNES RIVERS WILL CONTINUE INTO THE SATURDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:06 PM CDT | River Flood Warning | TOP | Lyon | 29 hr |
| May 29, 10:24 AM CDT | Flash Flood Watch | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 5 hr |
| May 29, 11:01 AM CDT | Areal Flood Advisory | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 119 min |
| May 29, 2:22 PM CDT | River Flood Warning | TOP | Franklin, Osage | 44 hr |
| May 29, 6:35 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 40 min |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.